Electron. J. Differential Equations, Vol. 2023 (2023), No. 01, pp. 1-20.

Linear higher-order fractional differential and integral equations

Kunquan Lan

We study the equivalences and the implications between linear (or homogeneous) nth order fractional differential equations (FDEs) and integral equations in the spaces L1(a,b) and C[a,b] when n≥ 2. We establish the equivalence in C[a,b] of the IVP of the nth order FDE subject to the initial condition u(i)(a)=ui for i in {0,1,...,n-1} when n≥2. The difficulty is that the known conditions for such equivalence for the first order FDEs are not sufficient for equivalence in the nth order FDEs with n≥2. In this article we provide additional conditions to ensure the equivalence for the nth order FDEs with n≥2. In particular, we obtain conditions under which solutions of the integral equations are solutions of the linear nth order FDEs. These results are keys for further studying the existence of solutions and nonnegative solutions to initial and boundary value problems of nonlinear nth order FDEs. This is done via the corresponding integral equations by topological methods such as the Banach contraction principle, fixed point index theory, and degree theory.

Submitted November 1, 2022. Published January 04, 2023.
Math Subject Classifications: 34A08, 26A33, 34A12, 45D05.
Key Words: Fractional differential equation; integral equation; equivalence; initial value problem.
DOI: https://doi.org/10.58997/ejde.2023.01

Show me the PDF file (386 KB), TEX file for this article.

Kunquan Lan
Department of Mathematics
Toronto Metropolitan University (formerly Ryerson University)
Toronto, Ontario, M5B 2K3, Canada
email: klan@torontomu.ca

Return to the EJDE web page